Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Took misoprostol for abortion. Periods started. Had unprotected sex. Is there any possibility of pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12516 Questions
Question
i had a tablet for abortion (misoprostol)on 18th of july and got my periods on 19th morning.. on 22nd april - my periods was not over before tht i had unprotected sex and on 25th april my periods got over and had unprotected sex on 29th april. is there any possibility of pregnancy.
Posted Sat, 18 Aug 2012 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
You had unprotected sex on 22nd April and 29th April. In July your pregnancy test was positive and you took misoprostol for medical termination of pregnancy.
Now that the bleeding is over, you need to get an ultrasound scan of lower abdomen done to find out if the abortion is complete or not.
Right now since you have aborted in this cycle, your chances of conception are low but cannot be ruled out completely. Having sex during bleeding does not completely protect you from pregnancy although the chances of conception are less than 2%. It is best to use a contraceptive like oral pills or condoms with spermicidal gel to avoid pregnancy for next at least 3-4 months.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Took misoprostol for abortion. Periods started. Had unprotected sex. Is there any possibility of pregnancy? 1 hour later
Thanks for your answer madam.
sorry madam its on 22nd july and 28th july i had unprotected sex and on 22nd july i had my periods. (Its on july not on april.)

i had a tablet for abortion (misoprostol)on 18th of july and got my periods on 19th morning.. on 22nd july - my periods was not over before tht i had unprotected sex and on 25th july my periods got over and had unprotected sex on 28th july. is there any possibility of pregnancy.

I had unprotected sex yesterday afternoon. what kind of tablet should I have to avoid my pregnancy?


 
 
Answered by Dr. Rakhi Tayal 6 hours later
Hello.
Thanks for writing again.
Since you are having unprotected sex frequently, the possibility of pregnancy is there.
Even if you are bleeding, the chances of pregnancy cannot be ruled out completely.
Now you can take an emergency contraceptive like unwanted 72 to avoid pregnancy due to sex you had yesterday afternoon.
But the best thing would be to start taking a regular contraceptive like oral pills from the next cycle after ruling out any retained products in the uterus (by an ultrasound scan).
These emergency contraceptives and medical termination can cause hormonal imbalances causing irregular periods.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Took misoprostol for abortion. Periods started. Had unprotected sex. Is there any possibility of pregnancy? 1 hour later
thanks for ur answer madam
I have a doubt unprotected sex during periods is safe or not, and does it confirm pregnancy.

I'm having a cycle of 28days, so i'm confused. When having unprotected sex what pill should i have coz when my husband goes for some party he drinks while coming he is not using any safety precautions tht's y.

I'm not in a situation to get a kid now coz im studying till 8months is there to finish my studies so please try to help me out. im totally confused.

 
 
Answered by Dr. Rakhi Tayal 9 hours later
Hello.
Unprotected sex during periods carries very low chances of getting pregnant. It is not the fertile period. The highest chance of pregnancy is between day 9 to 16 in a regular 28 day cycle.
For an occasional unprotected intercourse, an emergency contraceptive pill like unwanted 72 is advisable after every such incidence but if you take it repeatedly, it can disturb your cycles and hormonal balance.
You should use a regular contraceptive like oral pills - XXXXXXX or ovral-l. Both are safe with minimal side effects.
Take care.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor